Alert archive / Kansas / High Wind Warnings in 2023
High Wind Warning 5, NWS Dodge City, KS
NWS Dodge City, KS issued this high wind warning at Mar 29, 2023, 3:28 PM CDT for 4 counties in Kansas. It took effect at Mar 30, 2023, 12:00 PM CDT. It was in force for 8 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 29, 2023, 3:28 PM CDT (20:28 UTC)
- In effect from
- Mar 30, 2023, 12:00 PM CDT
- Expired
- Mar 30, 2023, 8:14 PM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 146 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 5:23 PM CDT | NON-TSTM WND GST 54 | 9 Nw Wilburton, KS | MESONET STATION CGLK1 CIMARRON. |
| Mar 30, 6:21 PM CDT | NON-TSTM WND GST 51 | 5 Wnw Elkhart, KS | MESONET STATION CW8810 ELKHART. |
| Mar 30, 6:35 PM CDT | NON-TSTM WND GST 51 | Elkhart, KS | AWOS STATION KEHA ELKHART AWOS SITE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2553 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 486 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
291 WWUS73 KDDC 292028 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 328 PM CDT Wed Mar 29 2023 KSZ074-075-084-085-301045- /O.UPG.KDDC.HW.A.0004.230330T1700Z-230331T0100Z/ /O.NEW.KDDC.HW.W.0005.230330T1700Z-230331T0100Z/ Stanton-Grant-Morton-Stevens- Including the cities of Johnson City, Ulysses, Elkhart, and Hugoton 328 PM CDT Wed Mar 29 2023 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph are expected. Areas of blowing dust are likely, which could reduce visibility to a quarter of a mile at times. * WHERE...Stanton, Grant, Morton and Stevens Counties. * WHEN...From noon to 8 PM CDT Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult given the high winds and blowing dust, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. && $$
5 follow-up statements
862 WWUS73 KDDC 300501 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1201 AM CDT Thu Mar 30 2023 KSZ074-075-084-085-302000- /O.EXT.KDDC.HW.W.0005.230330T1700Z-230331T0200Z/ Stanton-Grant-Morton-Stevens- Including the cities of Johnson City, Ulysses, Elkhart, and Hugoton 1201 AM CDT Thu Mar 30 2023 ...HIGH WIND WARNING NOW IN EFFECT FROM NOON TO 9 PM CDT THURSDAY... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph are expected. Areas of blowing dust are likely, which could reduce visibility to a quarter of a mile at times. * WHERE...Stanton, Grant, Morton and Stevens Counties. * WHEN...From noon to 9 PM CDT Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult given the high winds and blowing dust, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. && $$
074 WWUS73 KDDC 301747 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1247 PM CDT Thu Mar 30 2023 KSZ074-075-084-085-310200- /O.CON.KDDC.HW.W.0005.000000T0000Z-230331T0200Z/ Stanton-Grant-Morton-Stevens- Including the cities of Johnson City, Ulysses, Elkhart, and Hugoton 1247 PM CDT Thu Mar 30 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph are expected. Areas of blowing dust are likely, which could reduce visibility to a quarter of a mile at times. * WHERE...Stanton, Grant, Morton and Stevens Counties. * WHEN...From noon to 9 PM CDT Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult given the high winds and blowing dust, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. && $$
863 WWUS73 KDDC 301910 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 210 PM CDT Thu Mar 30 2023 KSZ074-084-310200- /O.NEW.KDDC.DU.W.0002.230330T1910Z-230331T0200Z/ /O.CON.KDDC.HW.W.0005.000000T0000Z-230331T0200Z/ Stanton-Morton- Including the cities of Johnson City and Elkhart 210 PM CDT Thu Mar 30 2023 ...BLOWING DUST WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...For the Blowing Dust Warning, visibility less than one quarter mile in blowing dust. For the High Wind Warning, southwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Stanton and Morton Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Severely limited visibilities are expected. Travel will be dangerous and possibly life-threatening. Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. People with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep your foot off the brake pedal. Remember, Pull Aside, Stay Alive. && $$ KSZ061-310200- /O.NEW.KDDC.DU.W.0002.230330T1910Z-230331T0200Z/ Hamilton- Including the city of Syracuse 110 PM MDT Thu Mar 30 2023 ...BLOWING DUST WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Visibility less than one quarter mile in blowing dust. * WHERE...Hamilton County. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Severely limited visibilities are expected. Travel will be dangerous and possibly life-threatening. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. People with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep your foot off the brake pedal. Remember, Pull Aside, Stay Alive. && $$ KSZ075-085-310200- /O.CON.KDDC.HW.W.0005.000000T0000Z-230331T0200Z/ Grant-Stevens- Including the cities of Ulysses and Hugoton 210 PM CDT Thu Mar 30 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph are expected. Areas of blowing dust are likely, which could reduce visibility to a quarter of a mile at times. * WHERE...Stanton, Grant, Morton and Stevens Counties. * WHEN...Through 9 PM CDT Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult given the high winds and blowing dust, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
510 WWUS73 KDDC 302101 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 401 PM CDT Thu Mar 30 2023 KSZ062-310200- /O.EXA.KDDC.DU.W.0002.000000T0000Z-230331T0200Z/ Kearny- Including the cities of Lakin and Deerfield 401 PM CDT Thu Mar 30 2023 ...BLOWING DUST WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Visibility less than one quarter mile in blowing dust. * WHERE...Kearny County. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Severely limited visibilities are expected. Travel will be dangerous and possibly life-threatening. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. People with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep your foot off the brake pedal. Remember, Pull Aside, Stay Alive. && $$ KSZ074-084-310200- /O.CON.KDDC.DU.W.0002.000000T0000Z-230331T0200Z/ /O.CON.KDDC.HW.W.0005.000000T0000Z-230331T0200Z/ Stanton-Morton- Including the cities of Johnson City and Elkhart 401 PM CDT Thu Mar 30 2023 ...BLOWING DUST WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...For the Blowing Dust Warning, visibility less than one quarter mile in blowing dust. For the High Wind Warning, southwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Stanton and Morton Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Severely limited visibilities are expected. Travel will be dangerous and possibly life-threatening. Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. People with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep your foot off the brake pedal. Remember, Pull Aside, Stay Alive. People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ061-310200- /O.CON.KDDC.DU.W.0002.000000T0000Z-230331T0200Z/ Hamilton- Including the city of Syracuse 301 PM MDT Thu Mar 30 2023 ...BLOWING DUST WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Visibility less than one quarter mile in blowing dust. * WHERE...Hamilton County. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Severely limited visibilities are expected. Travel will be dangerous and possibly life-threatening. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. People with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep your foot off the brake pedal. Remember, Pull Aside, Stay Alive. && $$ KSZ075-085-310200- /O.CON.KDDC.HW.W.0005.000000T0000Z-230331T0200Z/ Grant-Stevens- Including the cities of Ulysses and Hugoton 401 PM CDT Thu Mar 30 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph are expected. Areas of blowing dust are likely, which could reduce visibility to a quarter of a mile at times. * WHERE...Stanton, Grant, Morton and Stevens Counties. * WHEN...Through 9 PM CDT Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult given the high winds and blowing dust, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
716 WWUS73 KDDC 310114 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 814 PM CDT Thu Mar 30 2023 KSZ074-084-310215- /O.CAN.KDDC.DU.W.0002.000000T0000Z-230331T0200Z/ /O.CAN.KDDC.HW.W.0005.000000T0000Z-230331T0200Z/ Stanton-Morton- Including the cities of Johnson City and Elkhart 814 PM CDT Thu Mar 30 2023 ...BLOWING DUST WARNING IS CANCELLED... ...HIGH WIND WARNING IS CANCELLED... Winds were decreasing across southwest Kansas and wind gusts in excess of 55 mph are no longer expected. As a result the High wind warning has been cancelled. Through midnight the south southwest winds will range from 25 to 35 mph. Isolated gusts of 40 to 45 mph also will still be possible. Visibilities less tan one quarter of a mile in blowing dust is not longer expected so the blowing dust advisory has been cancelled. Patchy blowing dust will still be possible for the next couple of hours. $$ KSZ061-062-310215- /O.CAN.KDDC.DU.W.0002.000000T0000Z-230331T0200Z/ Hamilton-Kearny- Including the cities of Syracuse, Lakin, and Deerfield 814 PM CDT Thu Mar 30 2023 /714 PM MDT Thu Mar 30 2023/ ...BLOWING DUST WARNING IS CANCELLED... Visibilities less tan one quarter of a mile in blowing dust is not longer expected so the blowing dust advisory has been cancelled. Patchy blowing dust will still be possible for the next couple of hours. $$ KSZ075-085-310215- /O.CAN.KDDC.HW.W.0005.000000T0000Z-230331T0200Z/ Grant-Stevens- Including the cities of Ulysses and Hugoton 814 PM CDT Thu Mar 30 2023 ...HIGH WIND WARNING IS CANCELLED... Winds were decreasing across southwest Kansas and wind gusts in excess of 55 mph are no longer expected. As a result the High wind warning has been cancelled. Through midnight the south southwest winds will range from 25 to 35 mph. Isolated gusts of 40 to 45 mph also will still be possible. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this high wind warning went out at Mar 29, 11:56 AM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Mar 29, 11:56 AM CDT, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1156 AM CDT Wed Mar 29 2023 ...Updated for aviation discussion... .SHORT TERM...(Today through Thursday) Issued at 129 AM CDT Wed Mar 29 2023 Forecast remains on track through the short term period as guidance continues to indicate a cold front attached to a surface low in southeast Canada will extend all the way into the central plains, and drift into our area during the late morning/early afternoon Wednesday. Models have trended a bit farther south with this boundary, now suggesting up to 2/3rds of our area could be within the post-frontal airmass and cooler temperatures. Therefore, max temperatures have been adjusted accordingly, with highs ranging from the low 50s north to low 70s near the KS/OK border. Wednesday night, as a powerful upper level wave moves east into the Intermountain West, a lee cyclone in eastern CO will deepen, drawing the front back northward as a warm front. Southerly winds will increase in response south of this baroclinic zone, which will help keep the boundary layer well mixed through the overnight period. As a result, temperatures will stay fairly warm with lows in the 40s for most and mid/upper 30s across the far northwest zones. Daytime Thursday, the lee cyclone will continue to deepen ahead of the approaching upper level wave, allowing a dryline to sharpen somewhere around US-83 with very strong winds on either side. On the east side, strong southerly winds sustained in the 30-40 mph range gusting to 50+ mph will transport warm theta-e poleward, resulting in temperatures rising into the low to mid 70s along with an outside shot at thunderstorm development, which could become severe. However, thunderstorm initiation is still expected to fail owing to a strong capping inversion at the base of a stout EML, and lagging upper level support. If any thunderstorm can form, the far southeast/east zones will be favored, with all severe hazards possible. But to reiterate, this is highly unlikely, which is in line with the latest SPC Convective Outlook that only has the far southeastern tip of Barber county within any severe probabilities. To the west of the dryline, much higher confidence exists in a high wind/blowing dust event Thursday afternoon. As the lee cyclone deepens, guidance agrees a 45-55 kt southwesterly 850-700-mb jet will overspread far western KS, and with very deep boundary layer mixing (as high as 600-mb per forecast soundings), this momentum will be easily advecting to the surface. The resulting surface wind field will be significant, especially across far southwest KS, with sustained winds in the 35-45 mph range gusting to 50-60 mph, and perhaps even higher. Given the ongoing exceptional drought, blowing dust will assuredly accompany the winds, and as such both high wind and blowing dust headlines are being considered, the former being more likely. Additionally, the strong downsloping winds along with clear skies will support temperatures increasing into the upper 70s/low 80s. .LONG TERM...(Thursday night through Tuesday) Issued at 307 AM CDT Wed Mar 29 2023 Key messages: Severe drought conditions will continue through the long term period as no appreciable precipitation potential is evident. Strong winds are again likely on Friday ahead of and behind a cold front, but these will be noticeably weaker than Thursday. Strong winds will continue into the overnight period Thursday as the upper level trough picks up speed and ejects into the central plains, maintaining the strong pressure field around the surface trough, however they will weaken somewhat given the loss of daytime mixing. These strong winds will act to keep the boundary layer mixed overnight, supporting lows only in the upper 30s west to low 50s near central KS. Daytime Friday, winds will increase once again as boundary layer mixing resumes, but this time weaker as the surface low pulls away, and initially out of the west, then turning north-northwest with the passage of a cold front Friday morning. Cold advection will knock temperatures down substantially, with afternoon highs ranging from the upper 50s northwest to upper 60s southeast. As the surface low occludes late Friday, the "wrap- around" region of precipitation on the back side of the low may clip our far northern zones, bringing a potential few hundredths or so of rain, however the GEFS members are essentially completely dry, with only around half of the EPS members forecasting this scenario. Therefore, confidence is low, but inherited slight chance pops (15-24%) were maintained. Friday night, winds will finally weaken as the influence of the strong upper level wave departs southwest KS, and surface high pressure builds into the central plains. Light winds and clear skies will support radiational cooling, and below freezing temperatures will return to the area with lows in the mid 20s to low 30s. Saturday currently appears to be quite pleasant as upper level shortwave ridging moves over the Rockies and High Plains, with light winds and clear skies allowing temperatures to rebound into the 60s. Warming trend will continue on Sunday and Monday as southerly winds resume and send temperatures climbing into the 70s north to 80s south. Towards the end of the period, ensemble and deterministic guidance are suggesting another powerful wave will impact southwest KS, however spatiotemporal details still need to be worked out, so not much can be confidently said regarding this next system at this forecast range. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1153 AM CDT Wed Mar 29 2023 Winds will become southerly tonight as a warm front moves northward. Surface low pressure will move across the high plains on Thursday, resulting in strong south to southwest winds at 30 kts, with gusts over 45 kts, along with areas of blowing dust after the end of the period. && .FIRE WEATHER... Issued at 307 AM CDT Wed Mar 29 2023 Significant fire weather conditions will arise Thursday afternoon across portions of far western KS. Daytime Thursday, a lee cyclone in eastern CO will rapidly deepen ahead of an approaching powerful upper level wave. As this occurs, a dryline will sharpen in the vicinity of US-83, with very strong southwesterly winds sustained in the 35-45 mph range gusting to 55-60+ mph to the west of the dryline. These downsloping winds will also contribute to temperatures soaring into the upper 70s/low 80 amidst cratering dewpoints, resulting in minimum relative humidity dropping into the 5-10% range. As a result, a Red Flag Warning has been issued for all counties along and west of US-83 from 1PM CDT through 9PM CDT. Fire weather conditions will likely bleed into Friday as strong winds around the surface low are maintained. A reasonably strong cold front will move through the area which will limit the most favorable juxtaposition of strong winds and low RH to far southwest KS and along the KS/OK border, but conditions still appear to justify the issuance of a Fire Weather Watch for all counties along the KS/CO and KS/OK borders in addition to Kearny, Grant, and Haskell counties from 12PM CDT through 9 PM CDT. && .PRELIMINARY POINT TEMPS/POPS... DDC 69 43 78 44 / 0 0 0 0 GCK 64 40 81 39 / 0 0 0 0 EHA 73 43 80 39 / 0 0 0 0 LBL 74 42 82 39 / 0 0 0 0 HYS 60 36 75 42 / 0 0 0 10 P28 72 43 68 55 / 0 0 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 1 PM CDT /noon MDT/ to 9 PM CDT /8 PM MDT/ Thursday for KSZ043-061>063-074>076-084>086. Fire Weather Watch from Friday afternoon through Friday evening for KSZ061-062-074>076-084>090. High Wind Watch from Thursday afternoon through Thursday evening for KSZ074-075-084-085. && SHORT TERM...Springer LONG TERM...Springer AVIATION...Finch FIRE WEATHER...Springer
Hazardous weather outlook, Mar 29, 2:18 AM CDT, 13 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 218 AM CDT Wed Mar 29 2023 KSZ030-031-043>046-061>066-074>081-084>090-300730- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 218 AM CDT Wed Mar 29 2023 /118 AM MDT Wed Mar 29 2023/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Significant fire weather conditions will arise Thursday afternoon across portions of far western KS. Daytime Thursday, a lee cyclone in eastern CO will rapidly deepen ahead of an approaching powerful upper level wave. As this occurs, a dryline will sharpen in the vicinity of US-83, with very strong southwesterly winds sustained in the 35-45 mph range gusting to 55-60+ mph to the west of the dryline. These downsloping winds will also contribute to temperatures soaring into the upper 70s/low 80 amidst cratering dewpoints, resulting in minimum relative humidity dropping into the 5-10% range. As a result, a Red Flag Warning has been issued for all counties along and west of US-83 from 1PM CDT through 9PM CDT. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Springer
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:12 AM CDT | Fire Weather Watch | DDC | Barber, Clark, Comanche, Edwards, Finney, Ford and 17 more | 21 hr |
| Mar 29, 3:12 AM CDT | Red Flag Warning | DDC | Finney, Grant, Gray, Hamilton, Haskell, Kearny and 7 more | 42 hr |
| Mar 29, 3:16 AM CDT | High Wind Watch | DDC | Grant, Morton, Stanton, Stevens | 12 hr |
Nearby
High Wind Warnings in Kansas, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.